1-year-old Ohio boy hospitalized after opioid overdose

AKRON, Ohio (AP) — Police say a 1-year-old Ohio boy had to be revived with naloxone after he overdosed on opioids.

Police say the boy’s 9-year-old brother called 911 Thursday evening after he noticed the infant had stopped breathing. Paramedics arrived at their home in Akron and gave the child a dose of naloxone, a drug that reverses the effects of an opioid overdose.

The child was taken to a hospital and given another dose of naloxone. Police say he was able to breathe on his own a short time later.

Lt. Rick Edwards says the baby’s mother fled when officers arrived. Authorities are still searching for her.

Both children have been taken into the custody of Summit County Children Services.

Edwards says Thursday’s case is the youngest opiate overdose recorded in Akron.

STORIES THAT OTHERS ARE CLICKING ON

>> BACK TO TOP STORIES

WFLA.com provides commenting to allow for constructive discussion on the stories we cover. In order to comment here, you acknowledge you have read and agreed to our Terms of Service. Commenters who violate these terms, including use of vulgar language or racial slurs, will be banned. Please be respectful of the opinions of others and keep the conversation on topic and civil. If you see an inappropriate comment, please flag it for our moderators to review.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s